Alert archive / Kansas / Wind Chill Advisories in 2007
Wind Chill Advisory 1, NWS Topeka, KS
NWS Topeka, KS issued this wind chill advisory at Feb 13, 2007, 10:25 PM CST for 11 counties in Kansas. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2007, 10:25 PM CST (04:25 UTC)
- Expired
- Feb 14, 2007, 10:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Topeka, KS
Counties Brown County, KS, Clay County, KS, Cloud County, KS, Jackson County, KS, Marshall County, KS, Nemaha County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 76 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KTOP 140425 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1025 PM CST TUE FEB 13 2007 ...WIND CHILL ADVISORY POSTED OVERNIGHT... .A BITTERLY COLD PUSH OF ARCTIC AIR DRIVEN ON NORTH WINDS OF 10 TO 20 MPH WILL PUSH WIND CHILL READINGS TO 15 TO 20 BELOW ZERO IN THE ADVISORY AREA. AS TEMPERATURES WARM AFTER SUNRISE...THE CHILL READINGS WILL RISE SLOWLY TO AROUND ZERO. KSZ008>012-020>024-034-141230- /O.NEW.KTOP.WC.Y.0001.070214T0425Z-070214T1400Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-OTTAWA- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN 1025 PM CST TUE FEB 13 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CST WEDNESDAY. FRIGID ARCTIC AIR DRIVEN ON NORTH WINDS OF 10 TO 20 MPH WILL BRING WIND CHILL READINGS OF 15 TO 20 BELOW ZERO OVERNIGHT. AFTER DAWN WEDNESDAY...INDICES SHOULD SLOWLY RISE TO AROUND ZERO. EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. $$
4 follow-up statements
000 WWUS43 KTOP 140735 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 135 AM CST WED FEB 14 2007 ...WIND CHILL ADVISORY POSTED OVERNIGHT... .A BITTERLY COLD PUSH OF ARCTIC AIR DRIVEN ON NORTH WINDS OF 10 TO 20 MPH WILL PUSH WIND CHILL READINGS TO 15 TO 20 BELOW ZERO IN THE ADVISORY AREA. AS TEMPERATURES WARM AFTER SUNRISE...THE CHILL READINGS WILL RISE SLOWLY TO AROUND ZERO. KSZ008>012-020>024-034-141400- /O.CON.KTOP.WC.Y.0001.000000T0000Z-070214T1400Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-OTTAWA- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN 135 AM CST WED FEB 14 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING. FRIGID ARCTIC AIR DRIVEN ON NORTH WINDS OF 10 TO 20 MPH WILL BRING WIND CHILL READINGS OF 15 TO 20 BELOW ZERO OVERNIGHT. AFTER DAWN WEDNESDAY...INDICES SHOULD SLOWLY RISE TO AROUND ZERO. EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. $$
000 WWUS43 KTOP 140957 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 357 AM CST WED FEB 14 2007 ...WIND CHILL ADVISORY POSTED OVERNIGHT... .A BITTERLY COLD PUSH OF ARCTIC AIR WITH NORTH WINDS OF 10 TO 15 MPH WILL PUSH WIND CHILL READINGS TO 15 TO 20 BELOW ZERO IN THE ADVISORY AREA THIS MORNING. AS TEMPERATURES SLOWLY WARM AFTER SUNRISE...WIND CHILL INDICES WILL ALSO GRADUALLY RISE...BUT STILL REMAIN BELOW ZERO THROUGH THE DAY. KSZ008>012-020>024-034-141400- /O.CON.KTOP.WC.Y.0001.000000T0000Z-070214T1400Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-OTTAWA- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN 357 AM CST WED FEB 14 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING. FRIGID ARCTIC AIR WILL COMBINE WITH NORTH WINDS OF 10 TO 15 MPH TO PRODUCE WIND CHILL READINGS OF 15 TO 20 BELOW ZERO THROUGH SUNRISE. WIND CHILL INDICES HOWEVER SHOULD THEN SLOWLY RISE THROUGH MID MORNING...BUT REMAIN BELOW ZERO MOST OF THE DAY. EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. $$
000 WWUS43 KTOP 141333 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 733 AM CST WED FEB 14 2007 ...WIND CHILL ADVISORY POSTED OVERNIGHT... .A BITTERLY COLD PUSH OF ARCTIC AIR WITH NORTH WINDS OF 10 TO 15 MPH WILL PUSH WIND CHILL READINGS TO 15 TO 20 BELOW ZERO IN THE ADVISORY AREA THIS MORNING. AS TEMPERATURES SLOWLY WARM...WIND CHILL INDICES WILL ALSO GRADUALLY RISE...BUT STILL REMAIN BELOW ZERO THROUGH THE DAY. KSZ008>012-020>024-034-141600- /O.EXT.KTOP.WC.Y.0001.000000T0000Z-070214T1600Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-OTTAWA- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN 733 AM CST WED FEB 14 2007 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 AM CST THIS MORNING. FRIGID ARCTIC AIR WILL COMBINE WITH NORTH WINDS OF 10 TO 15 MPH TO PRODUCE WIND CHILL READINGS OF 15 TO 20 BELOW ZERO THROUGH SUNRISE. WIND CHILL INDICES HOWEVER SHOULD THEN SLOWLY RISE THROUGH MID MORNING HOURS...BUT REMAIN BELOW ZERO MOST OF THE DAY. EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. $$
000 WWUS43 KTOP 141556 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 956 AM CST WED FEB 14 2007 KSZ008>012-020>024-034-141700- /O.EXP.KTOP.WC.Y.0001.000000T0000Z-070214T1600Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-OTTAWA- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN 956 AM CST WED FEB 14 2007 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... WIND CHILL VALUES WILL GRADUALLY IMPROVE THROUGH THE REST OF THE DAY AS TEMPERATURES WARM SLIGHTLY. THEREFORE THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 AM. HOWEVER VERY COLD CONDITIONS WILL PERSIST TODAY...WITH WIND CHILL READING EXPECTED TO REMAIN BELOW ZERO THROUGHOUT THE DAY. TAKE PRECAUTIONS AND DRESS APPROPRIATELY IF PLANNING TO SPEND ANY AMOUNT OF TIME OUTSIDE. $$ WOLTERS
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind chill advisory went out at Feb 13, 2:29 PM CST, 7 hours 56 minutes earlier.
Area forecast discussion, Feb 13, 2:29 PM CST, 7 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 229 PM CST TUE FEB 13 2007 .DISCUSSION... 20Z WATER VAPOR IMAGERY SHOWS THE LAST LITTLE VORT MAX ROTATING THROUGH NORTHEAST KS. THIS HAS HELPED FLURRIES LINGER INTO THE AFTERNOON HOURS. MEANWHILE SFC OBS ACROSS CENTRAL NEB SHOW THE LOW CLOUDS CLEARING OUT AS A COLD ARCTIC HIGH BUILDS IN. MAIN QUESTION FOR THE SHORT TERM IS WHAT TO DO WITH THE CLOUDS. ALL OF THE MODELS KEEP HIGH RH VALUES WITHIN THE BOUNDARY LAYER ACROSS THE FORECAST AREA AS WELL AS CENTRAL NEB. THE CLEARING SEEN IN OBS WOULD SUGGEST THAT MODELS ARE OVER DOING THE LOW LEVEL RH ONCE AGAIN. GIVEN THIS HAVE SHOWN A DECREASING TREND IN THE CLOUD COVER ACROSS NORTHEAST KS WHERE THE CLEARING IS MOST LIKELY TO MOVE INTO. BUT WITH LOW CONFIDENCE STILL LEFT SKIES PARTLY TO MOSTLY CLOUDY ACROSS THE NORTHEAST. THE EVENING SHIFT WILL NEED TO WATCH THE TRENDS. OTHERWISE TEMPS WILL BE COLD. HAVE CONTINUED THE PREVIOUS FORECAST OF GOING A COUPLE DEGREES BELOW THE COLDEST GUIDANCE NUMBERS. THIS WILL BE THE CASE FOR MIN TEMPS TONIGHT IF THERE ARE SOME BREAKS IN THE CLOUDS. THINK LOWS WILL RANGE FROM JUST ABOVE ZERO NORTH CENTRAL TO AROUND 10 ABOVE ZERO EAST CENTRAL. HIGHS TOMORROW WILL STRUGGLE TO GET OUT OF THE TEENS WITH CONTINUED CAA AND 925 TEMPS IN THE -13 TO -15C RANGE. MODELS SHOW ANOTHER NORTHERN STREAM SHORTWAVE MOVING SOUTH ALONG THE CENTRAL HIGH PLAINS. MOISTURE WILL BE LIMITED WITH PWS ONLY AROUND A QUARTER OF AN INCH. BUT WITH INCREASING PVA AND GENERAL SYNOPTIC SCALE FORCING...A CHANCE OF FLURRIES DURING THE AFTERNOON WEDNESDAY LOOKS REASONABLE. A CLIPPER MOVING SOUTH ACROSS THE ROCKIES AND HIGH PLAINS WEDNESDAY NIGHT WILL BRING A CHANCE FOR SOME FLURRIES TO THE FORECAST AREA. LOOKS LIKE BETTER CHANCES FOR LIGHT SNOW REMAIN JUST TO THE SOUTHWEST OF THE FORECAST AREA SO WILL STAY WITH FLURRIES FOR NOW. GFS SEEMS A BIT OVERDONE WITH ITS QPF AND HAVE LEANED TOWARD THE MORE WESTWARD PLACEMENT OF THE NAM/WRF. ARCTIC SURFACE HIGH WILL NOSE SOUTH INTO KANSAS WEDNESDAY NIGHT WITH THE COLDEST TEMPERATURES OF THE WEEK EXPECTED. LOWS MADE SOME MINOR ADJUSTMENTS TO CURRENT LOWS THURSDAY MORNING WITH BELOW ZERO NORTH OF I-70 AND ZERO TO 5 ABOVE TO THE SOUTH. NEXT CLIPPER SYSTEM TO MOVE IN FRIDAY NIGHT ACROSS THE CENTRAL PLAINS AND STILL LOOKS LIKE A SMALL CHANCE OF LIGHT SNOW FOR NORTH CENTRAL AND NORTHEAST KANSAS. ANOTHER COLD FRONT WILL MOVE THROUGH FRIDAY NIGHT AND COOL TEMPS FOR SATURDAY SLIGHTLY AS BULK OF COLD AIR IS MAINLY EAST OF THE FORECAST AREA ACROSS MISSOURI. WARMUP STILL ON COURSE FOR SUNDAY THROUGH TUESDAY TIME PERIOD. RETURN FLOW ON BACK SIDE OF THE SURFACE HIGH SETS UP ON SUNDAY ALONG WITH RISING THICKNESS AND HEIGHTS INTO MONDAY. MODELS SUGGEST THAT A WAVE WILL MOVE THROUGH THE CENTRAL PLAINS ON TUESDAY AND SWEEPING ANOTHER FRONTAL BOUNDARY ACROSS THE CWA. TIMING OF COLD AIR MAY NOT BE UNTIL LATER IN THE DAY NEXT TUESDAY SO WILL STILL KEEP TEMPERATURES MILD IN THE 40S TO LOWER 50S. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. && WOLTERS/53
Hazardous weather outlook, Feb 13, 11:10 AM CST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1110 AM CST TUE FEB 13 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-141715- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 1110 AM CST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NORTH WINDS WILL CAUSE WIND CHILL READINGS TO FALL INTO THE -5 TO -15 DEGREE RANGE TONIGHT AND WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIND CHILL VALUES COULD ONCE AGAIN FALL INTO THE -10 TO -15 DEGREE RANGE WEDNESDAY NIGHT AND THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. WOLTERS
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 3:11 PM CST | Wind Chill Advisory | TOP | Brown, Clay, Cloud, Jackson, Marshall, Nemaha and 5 more | 15 hr |
Nearby
Wind Chill Advisories in Kansas, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.